MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0410
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone: (b)(6).The initial reporter email address was not reported / available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30522110) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 4mm x 10cm orbit galaxy complex xtrasoft coil (640cx0410 / 30522110) was impeded in the concomitant microcatheter (unspecified brand).The physician retracted the devices and observed that the delivery wire of the complaint coil was deformed.The guiding catheter, a 6f, 100 cm envoy® guiding catheter (67025800 / 30461480) was observed kinked.The physician replaced the coil and the guiding catheter to complete the procedure.There was no report of any patient adverse event or complication.On 20-jan-2022, additional information was received.The information indicated that the target vessel was the internal carotid artery (ica).Information related to the concomitant microcatheter used was not available.There was an adequate and continuous flush maintained through the microcatheter.No visible kinks nor other damages were observed on the microcatheter.The microcatheter was removed with the coil; the additional information indicated that the delivery wire was deformed.The reported event did not result in a clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 12-feb-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 4mm x 10cm orbit galaxy complex xtrasoft coil (640cx0410 / 30522110) was impeded in the concomitant microcatheter (unspecified brand).The physician retracted the devices and observed that the delivery wire of the complaint coil was deformed.The guiding catheter, a 6f, 100 cm envoy® guiding catheter (67025800 / 30461480) was observed kinked.The physician replaced the coil and the guiding catheter to complete the procedure.There was no report of any patient adverse event or complication.On 20-jan-2022, additional information was received.The information indicated that the target vessel was the internal carotid artery (ica).Information related to the concomitant microcatheter used was not available.There was an adequate and continuous flush maintained through the microcatheter.No visible kinks nor other damages were observed on the microcatheter.The microcatheter was removed with the coil; the additional information indicated that the delivery wire was deformed.The reported event did not result in a clinically significant delay in the procedure.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 4mm x 10cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.It was noted that the embolic coil component was missing.There was no other damage observed.Microscopic inspection was performed.Under magnification, it was noted that the gripper was observed in stretched condition.This is consistent with the damage reported in the complaint that when the physician retracted the devices, the delivery wire of the complaint coil was deformed.Although functional evaluation could not be performed because the embolic coil component was not returned, the customer complaint was confirmed based on the stretched condition noted on the gripper; this finding could be due to the manipulation required to remove the embolic coil from the concomitant microcatheter.However, the concomitant microcatheter was not returned, therefore, no further evaluation could be performed.A review of manufacturing documentation associated with this lot (30522110) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13335472
Report Number3008114965-2022-00019
Device Sequence Number1646524
Product Code KRD
UDI-Device Identifier10886704030645
UDI-Public10886704030645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number640CX0410
Device Catalogue Number640CX0410
Device Lot Number30522110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer02/12/2022
03/18/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/14/2022
03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY 6F, MPD 100CM.
Patient SexUnknown